Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Adherence Worry
Jul 24, 2005

Hi I've been taking Sustiva, Tenofovir & Lamivudine for 4 months. VL is undetectable and CD4 is 450. I've taken my meds within a 10 minute window every evening for the ast four months, but tonight I missed my medication time by 1 hour & 45 minutes (because I was enthralled by a Dr Who DVD of all things!). I've taken my meds as soon as I've remembered but now I feel like I've put myself at an unnecessary risk by forgetting for almost two hours. My question is...have I risked my health by being forgetful?

Response from Dr. Sherer

Probably not - your record has been exceptional, and your regimen is one of the more 'forgiving', in that the half lives of two of the drugs in your blood are very long, eg 40 hours. A single delay of 1-2 hours over 4 months is not likely to lead to resistance.

Your story is important because it suggests that excellent adherence is partly a matter of establishing a very strong routine for taking your meds, and then sticking with it, even when there's an interesting DVD on to distract you. Other common distractions from good adherence routines include drugs and alcohol and 'major life disruptions of all kinds. Setting up good adherence habits can help to prevent these events from leading to drug interruptions.


Previous
How many doses of meds can I miss?
Next
being faithful to my meds

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement